| Model Number |
N/A |
| Medical Device Problem Code |
Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
08/12/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Associated products : item#:00599003510; prc agmt block dist sz e 5mm; lot#:61822489; item#:00599003510; prc agmt block dist sz e 5mm; lot#:61822489; item#:00598801516; stem extension sharp fluted 16mm dia x 75mm length ; lot#:63580188; item#:00598802118; stem extension offset long 18mm x 155mm length; lot#:62911816; item#:00599401592; femoral component size e right; lot#:64434949; item#:00599404020; articular surface with locking screw "size green/e f 20 mm height"; lot#: 63857712.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it has been discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2020 - 03229, 0001822565 - 2020 - 03230, 0002648920 - 2020 - 00411, 0001822565 - 2020 - 03232, 0001822565 - 2020 - 03233, 0001822565 - 2020 - 03234.
Event or Problem Description
It was reported the patient underwent a 2nd r knee revision surgery 13 months ago due to loosening of the tibial and femoral component.Subsequently, the patient required a 3rd r knee revision surgery on one year later due to pain, instability, loosening of the tibial and femoral component (please note patient fell/slipped shortly after 2nd r knee revision).
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The reported products were reviewed for compatibility with no issues noted.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: aseptic loosening of femoral and tibial components.Patient has notable cardiac conditions and disabling pain in rle with each step.Noted synovial hypertrophy as expected in lateral medial gutters and the suprapatellar pouch.Able to freely remove femoral component, it was lightly cemented at the femoral condylar surfaces, up the flange as well as up to only the junction of the stem and housing of the femoral component.Remainder not fixed.Noted the tibial tray was slightly lateralized and there was more host bone medial.Easily removed and noted to have no cement remaining on the host bone that it was removed with the device.Significant fibrous tissue present within the canal of both the femur and tibia, believed to be sclerotic bone.New components placed and noted to be in good position with stability.No intraoperative complications noted.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: radiolucency around revision tka, tibial stem with eccentric positioning and reactive bone around lateral cortex tibia and pedestal formation within im canal.Dhr was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.